Tuesday, August 21, 2007
pfft, puff, PFT
I finally had the Pulmonary Function Text ordered last February. It was a bit more advanced than the pre-employment one I failed last November. Remind me to type up that unappealing little scenario one of these days soon.
When I say more advanced, I am mainly talking about the equipment, but also about the number of tests. I was in a "plethysmograph, a sealed, transparent box that resembles a telephone booth, while breathing in and out against into a mouthpiece. Changes in pressure inside the box allow determination of the lung volume. " Thank you, Medlineplus.
The Pulmonary Function Lab was high tech indeed. I looked at some of the pretty colored graphs the computer displayed wen I finished some of the tests. The technician, Sarah, was very nice, explaining everything very clearly. She didn't really tell me anything, of course, being a professional, but she made mostly positive noises. Of course, that may have just been that I was able to perform the tests correctly. I did much better following the directions compared to last fall. I know I did terribly in the doctor's office in February. Of course, that was when nebulizing didn't really help. I keep thinking maybe I have a variety of asthma that just doesn't respond to albuterol.
One thing I pointed out to the Boyfriend. On the report I brought home from Thursday's primary care appointment, under allergies, it lists Serevent, and lists the reaction as "Insomnia, psychosis." He had said it was never spelled out to him that the psychosis was a product of the Serevent. He thought it might have been the MS. That didn't jibe with anything the doctors had told me, or that I'd read.
Mind you, "Certain prescription medications such as steroids, anticonvulsants, chemotherapeutic agents, and antiparkinsonian medications may also induce psychotic symptoms." McFox's Multiple Sclerosis Pages Yes folks, albuterol is a steroid.
Mind you, McFox doesn't say where he got that info, and there's no authority of any kind I can find on his site...maybe I'll do some more research on this sometime...